Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 128, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 9, 2005, 2:29 AM CDT for Macoupin County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 2:29 AM CDT (07:29 UTC)
- Expired
- Jun 9, 2005, 3:13 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Macoupin County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2038 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -125 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 090731 SVRLSX ILC117-090815- /O.NEW.KLSX.SV.W.0128.050609T0729Z-050609T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 229 AM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 315 AM CDT * AT 225 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GIRARD...OR ABOUT NEAR VIRDEN...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... VIRDEN GIRARD SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3950 9014 3926 9015 3926 8972 3952 8971 $$ PEDIGO
2 follow-up statements
000 WWUS53 KLSX 090755 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 250 AM CDT THU JUN 9 2005 ILC117-090815- /O.CON.KLSX.SV.W.0128.000000T0000Z-050609T0815Z/ MACOUPIN IL- 250 AM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR NORTHERN MACOUPIN COUNTY... AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM ABOUT 10 MILES NORTHEAST OF CARLINVILLE...MOVING SOUTH AT 10 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL AREAS NEAR THE MACOUPIN RIVER NORTHEAST OF CARLINVILLE. HAIL UP TO QUARTER INCHES IN DIAMETER HAS BEEN REPORTED IN GIRARD WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3950 9014 3926 9015 3926 8972 3952 8971 $$ PEDIGO
000 WWUS53 KLSX 090813 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 312 AM CDT THU JUN 9 2005 ILC117-090822- /O.CAN.KLSX.SV.W.0128.000000T0000Z-050609T0815Z/ MACOUPIN IL- 312 AM CDT THU JUN 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MACOUPIN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3950 9014 3926 9015 3926 8972 3952 8971 $$ PEDIGO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:50 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 8, 8:50 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
850 PM CDT WED JUN 8 2005
.DISCUSSION...
WILL CONTINUE THE FLASH FLOOD WATCH OVERNIGHT. OUTFLOW FROM TODAYS
COMPLEX HAS PUSHED SOUTHWEST OF CNTRL MO THIS EVENING AND TSRA HAS
DIMINISHED ACROSS THE WATCH AREA. HOWEVER.. LARGE COMPLEX OF STORMS
OVER WRN MO CONTINUES TO PUSH EWD AND SHOULD CONTINUE TO DO SO
OVERNIGHT. RUNS OF THE RUC CONTINUE TO SHOW DECENT THETA-E
ADVECTION AND MOISTURE CONVERGENCE IN THE 900-800MB LAYER NORTH OF
THE BOUNDARY OVERNIGHT OVER CNTRL MO...SO HAVE ENOUGH CONFIDENCE TO
KEEP THE WATCH FOR NOW.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FALSH FLOOD WATCH FOR AUDRAIN...BOONE...CALLAWAY...COLE...
GASCONADE...MONROE...MONTGOMERY...MONITEAU...OSAGE...
AND RALLS COUNTIES UNTIL 4 AM THURSDAY MORNING.
IL...NONE.
&&
BRITTHazardous weather outlook, Jun 8, 5:04 PM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 504 PM CDT WED JUN 8 2005 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-091100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS- MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 504 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO CONTINUE TO MOVE EAST ACROSS THE REGION THIS EVENING. A FEW OF THESE STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLE TORNADOES. IN ADDITION...THE THREAT OF FLASH FLOODING WILL INCREASE OVER CENTRAL MISSOURI THIS EVENING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL MOVE ACROSS THE SAME AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS REGION INTO SATURDAY AND AGAIN EARLY NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES WILL ACT UPON THE VERY WARM AND UNSTABLE AIRMASS OVER MISSOURI AND ILLINOIS TO PRODUCE THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE ON THURSDAY AND FRIDAY...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075- 084-085-099-091100- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL- IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL- MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 504 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO CONTINUE TO MOVE EAST ACROSS THE REGION THIS EVENING. A FEW OF THESE STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE REGION INTO SATURDAY AND AGAIN EARLY NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES WILL ACT UPON THE VERY WARM AND UNSTABLE AIRMASS OVER MISSOURI AND ILLINOIS TO PRODUCE THUNDERSTORMS. SOME OF THESE STORMS COULD BE QUITE STRONG ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THIS EVENING. BRITT
In the hours before
Local storm report, Jun 8, 9:03 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
903 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/08/2005 ADAMS IL TRAINED SPOTTER
NUMEROUS TREES LIMBS DOWN AND A FEW TREES DOWN
0205 PM TSTM WND DMG HANNIBAL 39.71N 91.38W
06/08/2005 MARION MO LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN...NUMEROUS TREE LIMBS DOWN...
MINOR DAMAGE TO A HOUSE
0240 PM TSTM WND GST PLEASANT HILL 39.44N 90.87W
06/08/2005 0 MPH PIKE IL TRAINED SPOTTER
NUMEROUS TREES DOWN...SOME BLOCKING ROADS AND KNOCKING
DOWN POWERLINES
0515 PM TSTM WND GST OFALLON 38.59N 89.91W
06/08/2005 65 MPH ST. CLAIR IL TRAINED SPOTTER
ALSO SOME LINES DOWN AND TREE LIMBS
0400 PM TSTM WND DMG ST. CHARLES 38.79N 90.52W
06/08/2005 ST. CHARLES MO LAW ENFORCEMENT
NUMEROUS LARGE TREE LIMBS DOWN
0405 PM TSTM WND DMG ST. PETERS 38.78N 90.61W
06/08/2005 ST. CHARLES MO LAW ENFORCEMENT
NUMEROUS LARGE TREE LIMBS DOWN
0400 PM TSTM WND DMG 3 NW ST. CHARLES 38.82N 90.56W
06/08/2005 ST. CHARLES MO PUBLIC
SEVERAL LARGE TREES DOWN
&&
FGLASSLocal storm report, Jun 8, 9:10 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG KNOX CITY 40.14N 92.01W
06/08/2005 KNOX MO TRAINED SPOTTER
TREE LIMBS DOWN
0145 PM TSTM WND GST QUINCY 39.93N 91.39W
06/08/2005 0 MPH ADAMS IL TRAINED SPOTTER
TRR LIMBS DOWN
0150 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/08/2005 ADAMS IL TRAINED SPOTTER
NUMEROUS TREES LIMBS DOWN AND A FEW TREES DOWN
0150 PM TSTM WND DMG SHELBINA 39.69N 92.04W
06/08/2005 SHELBY MO TRAINED SPOTTER
LARGE TREE BLOWN DOWN IN BACKYARD.
0205 PM TSTM WND DMG HANNIBAL 39.71N 91.38W
06/08/2005 MARION MO LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN...NUMEROUS TREE LIMBS DOWN...
MINOR DAMAGE TO A HOUSE
0220 PM TSTM WND DMG HANNIBAL 39.71N 91.38W
06/08/2005 MARION MO TRAINED SPOTTER
A TREE HAS FALLEN ON A HOUSE LOCATED ON VERMONT STREET IN
HANNIBAL.
0225 PM HAIL COLUMBIA 38.46N 90.23W
06/08/2005 1.00 INCH MONROE IL LAW ENFORCEMENT
0225 PM HAIL COLUMBIA 38.95N 92.33W
06/08/2005 1.00 INCH BOONE MO LAW ENFORCEMENT
0225 PM TSTM WND DMG NEW LONDON 39.58N 91.40W
06/08/2005 RALLS MO AMATEUR RADIO
SMALL TREE LIMBS BLOWN DOWN.
0225 PM HAIL COLUMBIA 38.95N 92.33W
06/08/2005 1.00 INCH BOONE MO LAW ENFORCEMENT
0225 PM HAIL COLUMBIA 38.95N 92.33W
06/08/2005 1.00 INCH BOONE MO LAW ENFORCEMENT
0240 PM TSTM WND GST PLEASANT HILL 39.44N 90.87W
06/08/2005 0 MPH PIKE IL TRAINED SPOTTER
NUMEROUS TREES DOWN...SOME BLOCKING ROADS AND KNOCKING
DOWN POWERLINES
0250 PM HAIL CENTRALIA 39.21N 92.13W
06/08/2005 0.75 INCH BOONE MO TRAINED SPOTTER
0305 PM HAIL CENTRALIA 39.21N 92.13W
06/08/2005 0.88 INCH BOONE MO TRAINED SPOTTER
0325 PM HAIL COLUMBIA 38.95N 92.33W
06/08/2005 1.00 INCH BOONE MO LAW ENFORCEMENT
0325 PM HAIL 5 N COLUMBIA 39.03N 92.33W
06/08/2005 0.75 INCH BOONE MO TRAINED SPOTTER
0340 PM HAIL COLUMBIA 38.95N 92.33W
06/08/2005 1.25 INCH BOONE MO AMATEUR RADIO
0344 PM TSTM WND GST 11 NE ST. CHARLES 38.90N 90.37W
06/08/2005 62 MPH ST. CHARLES MO ASOS
ASOS SITE SET REPORTED A GUST OF 62 MPH.
0344 PM TSTM WND GST 11 NE ST. CHARLES 38.90N 90.37W
06/08/2005 62 MPH ST. CHARLES MO OFFICIAL NWS OBS
RECORDED BY SET ASOS
0350 PM HAIL FULTON 38.85N 91.95W
06/08/2005 1.00 INCH CALLAWAY MO TRAINED SPOTTER
0355 PM TSTM WND DMG JERSEYVILLE 39.12N 90.33W
06/08/2005 JERSEY IL LAW ENFORCEMENT
SEMI BLOWN OVER BY HIGH WINDS.
0355 PM HAIL DANVILLE 38.91N 91.53W
06/08/2005 0.75 INCH MONTGOMERY MO LAW ENFORCEMENT
0355 PM TSTM WND DMG KEMPER 39.22N 90.17W
06/08/2005 JERSEY IL LAW ENFORCEMENT
TREE LIMBS BLOWN DOWN.
0400 PM TSTM WND DMG ST. CHARLES 38.79N 90.52W
06/08/2005 ST. CHARLES MO LAW ENFORCEMENT
NUMEROUS LARGE TREE LIMBS DOWN
0400 PM TSTM WND DMG MEDORA 39.18N 90.14W
06/08/2005 MACOUPIN IL LAW ENFORCEMENT
ROOF BLOWN OFF POST OFFICE IN MEDORA. WIND DAMAGE TO A
SHED WAS ALSO REPORTED.
0400 PM TSTM WND DMG 3 NW ST. CHARLES 38.82N 90.56W
06/08/2005 ST. CHARLES MO PUBLIC
SEVERAL LARGE TREES DOWN
0403 PM TSTM WND DMG GODFREY 38.97N 90.19W
06/08/2005 MADISON IL TRAINED SPOTTER
LARGE BRANCHES BROKEN OUT OF TREES. ESTIMATED DIAMETER OF
6 INCHES OR MORE.
0405 PM TSTM WND DMG ST. PETERS 38.78N 90.61W
06/08/2005 ST. CHARLES MO LAW ENFORCEMENT
NUMEROUS LARGE TREE LIMBS DOWN
0410 PM TSTM WND DMG MONTGOMERY CITY 38.98N 91.51W
06/08/2005 MONTGOMERY MO TRAINED SPOTTER
TREE LIMBS AND POWER LINES DOWN
0415 PM TSTM WND DMG WILDWOOD 38.58N 90.66W
06/08/2005 ST. LOUIS MO TRAINED SPOTTER
AT THE INTERSECTION OF HIGHWAY 100 AND 109 LARGE BRANCHES
DOWN. WINDS ESTIMATED AT 60 MPH.
0420 PM TSTM WND DMG 4 NE STAUNTON 39.05N 89.74W
06/08/2005 MACOUPIN IL LAW ENFORCEMENT
ROOF BLOWN OFF OF A POST OFFICE IN SAWYERVILLE.
0425 PM TSTM WND DMG PONTOON BEACH 38.73N 90.05W
06/08/2005 MADISON IL LAW ENFORCEMENT
LARGE TREE LIMBS AND POWER LINES DOWN
0440 PM TSTM WND DMG NEW DOUGLAS 38.97N 89.67W
06/08/2005 MADISON IL TRAINED SPOTTER
TREE DOWN
0505 PM TSTM WND DMG FREEBURG 38.43N 89.91W
06/08/2005 ST. CLAIR IL AMATEUR RADIO
POWER LINES BLOWN DOWN.
0515 PM TSTM WND GST OFALLON 38.59N 89.91W
06/08/2005 65 MPH ST. CLAIR IL TRAINED SPOTTER
ALSO SOME LINES DOWN AND TREE LIMBS
0515 PM TSTM WND DMG NEW ATHENS 38.32N 89.88W
06/08/2005 ST. CLAIR IL AMATEUR RADIO
POWER LINES BLOWN DOWN.
0530 PM TSTM WND DMG MARISSA 38.26N 89.75W
06/08/2005 ST. CLAIR IL AMATEUR RADIO
LARGE TREE LIMBS AND POWER LINES DOWN
0530 PM TSTM WND DMG TILDEN 38.21N 89.68W
06/08/2005 RANDOLPH IL TRAINED SPOTTER
2 FOOT DIAMETER TREE DOWNED BY GUST FRONT
&&
FGLASSLocal storm report, Jun 8, 9:38 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG FRANKFORD 39.49N 91.32W
06/08/2005 PIKE MO TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS DOWN ON THE EAST SIDE OF TOWN
0250 PM TSTM WND DMG BOWLING GREEN 39.34N 91.20W
06/08/2005 PIKE MO TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS DOWN ON THE NORTH SIDE OF TOWN
0245 PM TSTM WND DMG CURRYVILLE 39.35N 91.34W
06/08/2005 PIKE MO TRAINED SPOTTER
LARGE TREE LIMBS DOWN
0330 PM HAIL COLUMBIA 38.95N 92.33W
06/08/2005 1.00 INCH BOONE MO TRAINED SPOTTER
&&
ADDITIONAL REPORTS FROM THE AFTERNOON AND EVENING
FGLASSNearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.